MAUDE Adverse Event Report: ARTHREX, INC. SUTURE ANCHOR, BIO-CORKSCREW FT; BIO SOFT TISSUE FIXATN FASTNR

ARTHREX, INC. SUTURE ANCHOR, BIO-CORKSCREW FT; BIO SOFT TISSUE FIXATN FASTNR
Model Number SUTURE ANCHOR, BIO-CORKSCREW FT
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a rotator cuff surgery the tip of the anchor broke off before insertion.It broke outside the patient.There was no harm for patient, operator or third party.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Complaint allegation is confirmed.Visual inspection identified that the implant of the suture anchor, biocomposite corkscrew® ft,vented 5.5 x 14 mm with #2 fib erwire® and #2 tigerwire® had broken.Functional testing was not performed due to the damage to the device.The method of bone preparation and the quality of the bone encountered were not provided.The most likely cause can be attributed to improper bone preparation, excessive force being used or prying/leveraging the screw during insertion.

Brand Name
SUTURE ANCHOR, BIO-CORKSCREW FT
Common Device Name
BIO SOFT TISSUE FIXATN FASTNR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key18991182
Report Number1220246-2024-01699
Device Sequence Number2997481
Product Code MAI
UDI-Device Identifier00888867023352
UDI-Public00888867023352
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K061863
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSUTURE ANCHOR, BIO-CORKSCREW FT
Device Catalogue NumberAR-1927BCF
Device Lot Number15053169
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2024
Supplement Date Received by Manufacturer07/22/2024
Initial Report FDA Received Date03/28/2024
Supplement Report FDA Received Date08/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown